Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
stephw

Accutane Hiatus/Fasting for Bloodwork/High Cholesterol Levels

Hey guys =]

I've been stalking this forum for answers before going on and after starting Accutane, but I have a question I need answered, and I just don't know what to do cause no one else seems to have an answer for me xP

Okay so a little background, my name is Steph, I'm 17, my Accutane dosage has been as follows:

September 2008: 40 mg

October: 60 mg

November (now): 60 mg

December dosage (if I get it) will also be 60.

I have to get bloodwork every month or I don't get the perscription renewed, and I go in for bloodwork this Firday morning. That means from now till then I have about 30-32 hours, and they are especially monitoring my cholesterol, since its extremely high (7.54) and I get kicked off Accutane if it hits 8, I may even be kicked off if it just goes up more. o__o

So I'm really scared, because I have been watching what I eat, cutting back on saturated/trans fats, trying to exercise more, and cutting back on smoking in order to lower my cholesterol. I'm not even close to being overweight, and it doesnt run in the fam, so I am guessing it is from poor diet + Accutane raising lipid levels. Every month it just keeps getting higher and higher, and now I'm so scared that it will go up and I'll get kicked off and go back to having the world's shittiest skin =[

So here's some of my questions. I've been good in terms of doing healthy stuff this month as I said, but today I really screwed up, cause I binged alot and ending up eating takeout Chinese food dripping in grease, plus I had a smoke when I've been holding off till after the bloodwork, since smoking apparantly decreases HDL levels.

1) Will this awful meal significantly raise my cholesterol levels if I ate it less than 2 days before the blood test? Like will this meal affect the cholsterol readings at all or should it be good as long as I haven't made a habit out of this kind of eating all month (and believe me, I haven't!)

2) Even though you are only supposed to fast for 12-14 hours, if I fast for 30 or more hours, will that affect cholesterol by making the reading appear to be lower than it is? (simply because I will not have eaten anything for a day) I am thinking, in my desperation to stay on, that I will resort to dirty tactics such as not eating from now till friday or downing an entire bottle of aspirin if it will make my cholesterol reading lower. So I was wondering if longer fasting has any effect.

3) If I do, in the worst case scenario get kicked off Accutane for having too high a cholesterol level (knock on wood), does one's doctor usually put a person on a hiatus (i.e take you off Accutane for a month until your cholesterol is lower, then put you back on) or is it usually permanent, like once you're out, you're out kind of thing?

Cause my skin is just starting to get better

And I'm so freaking scared

I don't know what I'll do if I get taken off

Thank you thank you

Please help =(

Share this post


Link to post
Share on other sites

Don't do this at home. I cheated on my blood test. I simply stopped taking the tane 3 days prior. I knew it wasn't right, but I didn't want to be taken off the drug "very stupid"

I believe they will reduce your dosage depending on the out come of the blood work. Even though I had cheated on mine. I had the blood work taken after finishing the tane and every thing was normal. Good Luck

Share this post


Link to post
Share on other sites
Don't do this at home. I cheated on my blood test. I simply stopped taking the tane 3 days prior. I knew it wasn't right, but I didn't want to be taken off the drug "very stupid"

I believe they will reduce your dosage depending on the out come of the blood work. Even though I had cheated on mine. I had the blood work taken after finishing the tane and every thing was normal. Good Luck

thank you~

I don't think skipping tane for one day will work in my case since I got less than 2 days =[

but I'll try to take it tomorrow morning as opposed to at night, maybe this will help

Oh man I'm scared =[

Share this post


Link to post
Share on other sites
Don't do this at home. I cheated on my blood test. I simply stopped taking the tane 3 days prior. I knew it wasn't right, but I didn't want to be taken off the drug "very stupid"

I believe they will reduce your dosage depending on the out come of the blood work. Even though I had cheated on mine. I had the blood work taken after finishing the tane and every thing was normal. Good Luck

thank you~

I don't think skipping tane for one day will work in my case since I got less than 2 days =[

but I'll try to take it tomorrow morning as opposed to at night, maybe this will help

Oh man I'm scared =[

Don't be scared!!! Just take it as you would normally-get the blood work done. If it's high no problem. Just take a lower dose. It's not the dose that matters-I didn't know that-it's the accumulated dose so if they lower your dose all you have to do is take it longer, with the lower dose the side effects are much less. That's the whole point of the blood test in the first place. Do it the right way, I wish had done the lower dose in the first place, but if your tests are normal continue on with the course. PS Eat lots of turkey no fat!!

Share this post


Link to post
Share on other sites
Don't do this at home. I cheated on my blood test. I simply stopped taking the tane 3 days prior. I knew it wasn't right, but I didn't want to be taken off the drug "very stupid"

I believe they will reduce your dosage depending on the out come of the blood work. Even though I had cheated on mine. I had the blood work taken after finishing the tane and every thing was normal. Good Luck

thank you~

I don't think skipping tane for one day will work in my case since I got less than 2 days =[

but I'll try to take it tomorrow morning as opposed to at night, maybe this will help

Oh man I'm scared =[

Don't be scared!!! Just take it as you would normally-get the blood work done. If it's high no problem. Just take a lower dose. It's not the dose that matters-I didn't know that-it's the accumulated dose so if they lower your dose all you have to do is take it longer, with the lower dose the side effects are much less. That's the whole point of the blood test in the first place. Do it the right way, I wish had done the lower dose in the first place, but if your tests are normal continue on with the course.

But my doctor said she'd take me off if it went any higher, cause I'm at the threshold level where if I go higher I'll develop pancreatitis or have a stroke or something. I don't really care about that, as long as I have nice skin, I'm good with living fast and dying young xD

So, do you think my doc won't actually take me off completely, but rather move me back to 40 mg or 20 mg? Cause she said she'd "stop treatment". I assumed this meant she'd kick me off completely.

Share this post


Link to post
Share on other sites

I'm into the living fast and dying young thing too-that's why I became an Air Force pilot with this shit on my face. Worst case this derm takes you off it-go to another one and take it at a reduced dose or convince this one to keep you on it at a 10mg dose-stay on the 10mg dose. I read that a German derm discovered that if a patient takes 10mg a day for 3 years-it works just as well as a high dose, but much fewer side effects. Missing a few days dosage means nothing

Share this post


Link to post
Share on other sites
I'm into the living fast and dying young thing too-that's why I became an Air Force pilot with this shit on my face. Worst case this derm takes you off it-go to another one and take it at a reduced dose or convince this one to keep you on it at a 10mg dose-stay on the 10mg dose. I read that a German derm discovered that if a patient takes 10mg a day for 3 years-it works just as well as a high dose, but much fewer side effects. Missing a few days dosage means nothing

ohh Air Force =]

that's awesome ^^

kay, does this mean if I do get kicked off I have to find a completely different dermatologist? o__o

I live in Canada, I think its kinda different here like its harder to do that...? But I'm not sure =S

Also, is it possible to go off the meds for a month and resume taking them after? Or would I have to start all over again if I went on hiatus?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×